MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS
Model Number 1873
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidezilla damaged the stent.The target lesion was located in the severely tortuous artery.A 7f guidezilla ii was selected for use.A non-boston scientific drug eluting stent was advanced for treatment but was unable to cross the target lesion.The physician attempted to insert the stent through the guidezilla guide extension catheter, but there was resistance.When an attempt was made to remove the stent, there was strong resistance, and the stent was separated.The procedure was completed with a different device.There was no patient injury.
 
Additional Manufacturer Narrative
H6 device codes: corrected.The guidezilla ii 7f guide extension catheter was returned for analysis.The device was visually and microscopically examined.There was blood in the shaft of the device and the shaft was kinked at 6cm, 11cm, and 12.3cm distal from the collar.The drug eluting stent (des) was not returned for analysis.Given the severity of the kinked shaft, there was no need to functionally test the device with a des as the damage to the device could cause resistance and likely prevent the des from crossing or withdrawing through the guidezilla, which could lead to further device damage.Product analysis confirmed the reported events as the severity of the kink damage to the shaft of the device could cause resistance or damage to a concomitant device and likely prevent the device from advancement or removal.
 
Event or Problem Description

Brand Name
GUIDEZILLA II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17438369
Report Number2124215-2023-39925
Device Sequence Number8913524
Product Code DQY
UDI-Device Identifier08714729939474
UDI-Public08714729939474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number1873
Device Catalogue Number1873
Device Lot Number0031001744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown